Alert archive / New Hampshire / Special Weather Statements in 2017
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Aug 4, 2017, 4:14 PM EDT for Rockingham County, New Hampshire. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 4, 2017, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Gray, ME
County Rockingham County, NH
The radar
The Boston radar (KBOX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS81 KGYX 042014 SPSGYX Special Weather Statement National Weather Service Gray ME 414 PM EDT FRI AUG 4 2017 NHZ008-012-013-015-042045- Merrimack-Western And Central Hillsborough-Interior Rockingham-Eastern Hillsborough- 414 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM...EAST CENTRAL HILLSBOROUGH AND SOUTHEASTERN MERRIMACK COUNTIES... At 414 PM EDT, a strong thunderstorm was located over Manchester, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Manchester, Bedford, Hooksett, Epsom, Raymond, Goffstown, Londonderry, Bow, Chester, Allenstown, Deerfield, Candia, Chichester, Pembroke and Nottingham. This includes the following highways... Interstate 293 between mile markers 1 and 11. Interstate 93 between mile markers 16 and 31. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4296 7156 4323 7144 4311 7112 4291 7139 TIME...MOT...LOC 2014Z 208DEG 13KT 4299 7142 $$ Legro
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:13 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 4, 3:13 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Gray ME 313 PM EDT Fri Aug 4 2017 .SYNOPSIS... A warm humid air mass will remain over the northeast tonight into Saturday. A low pressure system moving through Quebec Saturday will help to drive a cold front through the region late in the day. The front will be the focus for a more organized area of showers and thunderstorms...some of which could be on the strong side. High pressure will build south of the region on Sunday and will hold south of the region Sunday night. Another system approaches from the Great Lakes early next week bringing a return to unsettled weather, mainly Monday afternoon into early Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Satellite imagery shows a widespread area of low clouds/fog lurking along the immediate coast and offshore from an area PMW-RKD. This area will move west to coastal and inland areas by this evening as the light southeast flow continues through the night. Elsewhere the scattered evening showers/thunderstorms will come to an end late this evening. Dewpoint will continue to be on the rise so a warm muggy night can be expected. Overnight lows will be in the 60s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... An upper trof over the Great Lakes will be moving east across the region Sat producing widespread showers and scattered thunderstorms. Some of the storms could be strong due to increased shear. SPC has put the area in a "Marginal Risk" for severe storms. High PWATS will also guarantee heavy tropical downpours with some of the showers and storms, especially in the afternoon. The associated FROPA will move off the coast by late afternoon or early evening. Clearing will take place behind the FROPA Sat night with cooler and drier to move in. Models show overnight lows dropping into the 50s over most areas except along the coast where low temps will be near 60. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Sunday looks like the winner of the weekend as we'll be in a dry post frontal air mass. Temps in the 70s, low dewpoints, and sunny. The only blemish (if you want to call it that) will be a westerly breeze with winds gusting to around 25 mph. Things start to change in a hurry Monday through as low pressure rapidly approaches from the southwest. There is some question as to how much precipitation this low will bring with it since there is convection involved with it upstream. At this time, a steady rain looks to develop from southwest to northeast during the day Monday. It's possible the rain could be heavy at times Monday night across southern zones where some convective elements could come into play that could deliver and inch or two of rain. Rain comes to an end early Tuesday. Fair weather is then expected for much of the rest of the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term...A solid area of stratus/fog just offshore will overspread coastal and inland areas from KPWM-KRKD and inland to KAUG this evening and continue into Sat morning. Elsewhere VFR conditions except briefly MVFR in any sct -shra/tsra into this evening. Areas of low clouds may also form in some of the valleys and coastal areas further south. Widespread MVFR/IFR conditions Sat in showers and sct thunderstorms due to the approaching upper trof. Conditions become VFR behind the FROPA Sat evening from west to east. Long Term...VFR Sunday becoming MVFR Monday then IFR Monday night into Tuesday morning in rain. VFR Wed. && .MARINE... Short Term...Winds/Seas remain blo SCA through Saturday night. Long Term...SCA conditions will be possible Monday night into Tuesday with low pressure. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Marine SHORT TERM...Marine LONG TERM...Ekster
Hazardous weather outlook, Aug 4, 3:44 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 344 PM EDT Fri Aug 4 2017 MEZ007>009-012>014-018>028-NHZ001>015-051945- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 344 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will wane around Sunset. The primary threat from these slow moving storms will be heavy rain...though an isolated storm capable of gusty winds or small hail is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will cross the region Saturday afternoon...with a more organized threat for showers and thunderstorms. In addition to heavy rainfall...a couple of storms will be capable of damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday. ANZ150>154-051945- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 344 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected to cross the waters Saturday and Saturday evening. Some storms may produce gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday.
In the hours before
Special weather statement, Aug 4, 2:58 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Gray ME 258 PM EDT FRI AUG 4 2017 MEZ012-019-020-041930- Southern Oxford-Androscoggin-Interior Cumberland- 258 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OXFORD... SOUTHWESTERN ANDROSCOGGIN AND NORTHWESTERN CUMBERLAND COUNTIES... At 257 PM EDT, a strong thunderstorm was located near Bridgton, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bridgton, Mechanic Falls, Naples, Hiram, Waterford, Raymond, Casco, Harrison, Denmark, Otisfield, Norway, Poland, Oxford, Sebago, Baldwin and Sweden. This also includes... Pleasant Mountain and Long Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4387 7077 4400 7088 4427 7060 4403 7035 TIME...MOT...LOC 1857Z 236DEG 17KT 4399 7070 Legro
Special weather statement, Aug 4, 3:39 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Gray ME 339 PM EDT FRI AUG 4 2017 MEZ012-019-020-042015- Southern Oxford-Androscoggin-Interior Cumberland- 339 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OXFORD... SOUTHWESTERN ANDROSCOGGIN AND NORTHWESTERN CUMBERLAND COUNTIES... At 339 PM EDT, a strong thunderstorm was located over Naples, moving northeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Bridgton, Naples, Gray, Raymond, Casco, Harrison, Denmark, Sebago, Otisfield, Oxford, Baldwin, Poland and New Gloucester. This includes Interstate 95 near mile marker 69. This also includes... Long Lake and Douglas Mountain. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4385 7071 4397 7078 4417 7054 4396 7031 TIME...MOT...LOC 1939Z 231DEG 11KT 4395 7063 Legro
Special weather statement, Aug 4, 3:51 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Gray ME
351 PM EDT FRI AUG 4 2017
NHZ012-015-042015-
Western And Central Hillsborough-Eastern Hillsborough-
351 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH
COUNTY...
At 351 PM EDT, a strong thunderstorm was located over Peterborough,
or 9 miles northeast of Jaffrey, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bedford, Amherst, Peterborough, New Boston, Mont Vernon, Greenfield,
Lyndeborough, Francestown, Bennington, Sharon, Temple, Mount Vernon,
Weare, Goffstown, Wilton, Deering, Hancock and Dunbarton.
This also includes...
North Pack Monadnock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4280 7193 4287 7199 4294 7200 4314 7172
4314 7170 4308 7165 4306 7164 4306 7162
4293 7150
TIME...MOT...LOC 1951Z 234DEG 18KT 4290 7189
LegroSpecial weather statement, Aug 4, 4:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 414 PM EDT FRI AUG 4 2017 NHZ008-012-013-015-042045- Merrimack-Western And Central Hillsborough-Interior Rockingham-Eastern Hillsborough- 414 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM...EAST CENTRAL HILLSBOROUGH AND SOUTHEASTERN MERRIMACK COUNTIES... At 414 PM EDT, a strong thunderstorm was located over Manchester, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Manchester, Bedford, Hooksett, Epsom, Raymond, Goffstown, Londonderry, Bow, Chester, Allenstown, Deerfield, Candia, Chichester, Pembroke and Nottingham. This includes the following highways... Interstate 293 between mile markers 1 and 11. Interstate 93 between mile markers 16 and 31. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4296 7156 4323 7144 4311 7112 4291 7139 TIME...MOT...LOC 2014Z 208DEG 13KT 4299 7142 Legro
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:58 PM EDT | Special Weather Statement | GYX | Androscoggin | 32 min |
| Aug 4, 3:39 PM EDT | Special Weather Statement | GYX | Cumberland | 36 min |
| Aug 4, 4:16 PM EDT | Areal Flood Advisory | GYX | Cumberland | 119 min |
| Aug 4, 3:51 PM EDT | Special Weather Statement | GYX | Hillsborough | 24 min |
| Aug 4, 5:05 PM EDT | Special Weather Statement | GYX | Belknap, Merrimack, Rockingham, Strafford | 25 min |
| Aug 4, 5:43 PM EDT | Special Weather Statement | GYX | Belknap, Strafford | 32 min |
| Aug 4, 6:05 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 55 min |
Nearby
Special Weather Statements in New Hampshire, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.